Alert archive / Tennessee / Wind Advisories in 2011

Wind Advisory 14, NWS Morristown, TN

April 26, 201133 counties in Tennessee; Cherokee County, Clay County, North Carolina; 7 counties in Virginia

NWS Morristown, TN issued this wind advisory at Apr 26, 2011, 3:30 PM EDT for 33 counties in Tennessee; Cherokee County, Clay County, North Carolina; 7 counties in Virginia. It took effect at Apr 27, 2011, 8:00 AM EDT. It was in force for 18 hr.

The area

The counties it named.

The facts

Issued
Apr 26, 2011, 3:30 PM EDT (19:30 UTC)
In effect from
Apr 27, 2011, 8:00 AM EDT
Expired
Apr 28, 2011, 2:00 AM EDT
In force
18 hr
Issued by
NWS Morristown, TN
All 42 counties

Cherokee County, NC, Clay County, NC, Anderson County, TN, Bledsoe County, TN, Blount County, TN, Bradley County, TN, Campbell County, TN, Carter County, TN, Claiborne County, TN, Cocke County, TN, Grainger County, TN, Greene County, TN, Hamblen County, TN, Hamilton County, TN, Hancock County, TN, Hawkins County, TN, Jefferson County, TN, Johnson County, TN, Knox County, TN, Loudon County, TN, Marion County, TN, McMinn County, TN, Meigs County, TN, Monroe County, TN, Morgan County, TN, Polk County, TN, Rhea County, TN, Roane County, TN, Scott County, TN, Sequatchie County, TN, Sevier County, TN, Sullivan County, TN, Unicoi County, TN, Union County, TN, Washington County, TN, City of Bristol, VA, City of Norton, VA, Lee County, VA, Russell County, VA, Scott County, VA, Washington County, VA, Wise County, VA

The nearest sounding before it

Nashville Metro, TN (KBNA), launched 12:00Z, 7.5 hours before the alert went out and 265 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Nashville Metro, TN at 12:00Z on 2011-04-26Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Nashville Metro, TN at 12:00Z on 2011-04-26The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 60 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
486 m above ground
0-6 km bulk shear
56 kt
0-1 km storm-relative helicity
60 m²/s²
0-3 km storm-relative helicity
279 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

254 
WWUS74 KMRX 261930
NPWMRX

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE MORRISTOWN TN
330 PM EDT TUE APR 26 2011

...STRONG WINDS POSSIBLE ON WEDNESDAY...

.A STRONG LOW PRESSURE SYSTEM WILL MOVE NORTHEAST FROM THE MID
MISSISSIPPI VALLEY LATE TONIGHT INTO THE GREAT LAKES REGION BY LATE
AFTERNOON ON WEDNESDAY. THE TIGHT PRESSURE GRADIENT ASSOCIATED WITH
THIS LOW PRESSURE CENTER WILL PRODUCE STRONG AND GUSTY SOUTH WINDS
ACROSS THE SOUTHERN APPALACHIANS AND THE TENNESSEE VALLEY. THE
GUSTY WINDS WILL WEAKEN BELOW ADVISORY CRITERIA WEDNESDAY NIGHT.

NCZ060-061-TNZ012>015-018-035-041-043-045-047-072-074-081-082-087-
098-102-VAZ001-002-270330-
/O.NEW.KMRX.WI.Y.0014.110427T1200Z-110428T0000Z/
CHEROKEE-CLAY-SCOTT TN-CAMPBELL-CLAIBORNE-HANCOCK-JOHNSON-MORGAN-
COCKE SMOKY MOUNTAINS-SOUTHEAST GREENE-UNICOI-SOUTHEAST CARTER-
BLOUNT SMOKY MOUNTAINS-SEVIER SMOKY MOUNTAINS-SEQUATCHIE-BLEDSOE-
SOUTHEAST MONROE-MARION-EAST POLK-LEE-WISE-
INCLUDING THE CITIES OF...MURPHY...HAYESVILLE...ONEIDA...
LA FOLLETTE...TAZEWELL...SNEEDVILLE...MOUNTAIN CITY...WARTBURG...
COSBY...CEDAR CREEK...ERWIN...ROAN MOUNTAIN...CADES COVE...
GATLINBURG...DUNLAP...PIKEVILLE...COKER CREEK...JASPER...
DUCKTOWN...JONESVILLE...WISE...NORTON
330 PM EDT TUE APR 26 2011 /230 PM CDT TUE APR 26 2011/

...WIND ADVISORY IN EFFECT FROM 8 AM EDT /7 AM CDT/ TO 8 PM EDT
/7 PM CDT/ WEDNESDAY...

THE NATIONAL WEATHER SERVICE IN MORRISTOWN HAS ISSUED A WIND
ADVISORY...WHICH IS IN EFFECT FROM 8 AM EDT /7 AM CDT/ TO 8 PM
EDT /7 PM CDT/ WEDNESDAY. 

* TIMING: STRONG SOUTH WINDS WILL DEVELOP AROUND 8 TO 9 AM
  WEDNESDAY AND WILL CONTINUE THROUGH THE DAY.

* WINDS: WIND SPEEDS ACROSS THE CUMBERLAND PLATEAU AND APPALACHIAN
  MOUNTAINS WILL REACH 25 TO 35 MPH WITH GUSTS TO 45 MPH. LOCALLY
  HIGHER GUSTS ARE POSSIBLE AT THE HIGHEST ELEVATIONS.

* IMPACTS: THESE WINDS MAY DOWN TREES OR TREE LIMBS...AS WELL AS
  POWER LINES. LOOSE OUTDOOR OBJECTS SHOULD BE SECURED.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT WINDS OF 26 TO 39 MPH AND/OR GUSTS OF
40 TO 57 MPH ARE EXPECTED OR OCCURRING. WINDS THIS STRONG CAN
MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES...
SO USE CAUTION WHEN DRIVING.

&&

$$

TNZ016-017-036>040-042-044-046-067>071-073-083>086-099>101-VAZ005-
006-008-270330-
/O.NEW.KMRX.WI.Y.0014.110427T1200Z-110428T0000Z/
HAWKINS-SULLIVAN-ANDERSON-UNION-GRAINGER-HAMBLEN-NORTHWEST COCKE-
NORTHWEST GREENE-WASHINGTON TN-NORTHWEST CARTER-ROANE-LOUDON-KNOX-
JEFFERSON-NW BLOUNT-NORTH SEVIER-RHEA-MEIGS-MCMINN-
NORTHWEST MONROE-HAMILTON-BRADLEY-WEST POLK-SCOTT-RUSSELL-
WASHINGTON-
INCLUDING THE CITIES OF...ROGERSVILLE...KINGSPORT...CLINTON...
OAK RIDGE...MAYNARDVILLE...RUTLEDGE...MORRISTOWN...NEWPORT...
GREENEVILLE...JOHNSON CITY...ELIZABETHTON...LENOIR CITY...
KNOXVILLE...DANDRIDGE...MARYVILLE...SEVIERVILLE...DAYTON...
DECATUR...ATHENS...MADISONVILLE...CHATTANOOGA...CLEVELAND...
BENTON...GATE CITY...LEBANON...ABINGDON
330 PM EDT TUE APR 26 2011

...WIND ADVISORY IN EFFECT FROM 8 AM TO 8 PM EDT WEDNESDAY...

THE NATIONAL WEATHER SERVICE IN MORRISTOWN HAS ISSUED A WIND
ADVISORY...WHICH IS IN EFFECT FROM 8 AM TO 8 PM EDT WEDNESDAY. 

* TIMING: GUSTY SOUTH WINDS WILL DEVELOP BETWEEN 8 AND 9 AM
  WEDNESDAY AND WILL CONTINUE THROUGH THE DAY.

* WINDS: WIND SPEEDS OF 20 TO 30 MPH CAN BE EXPECTED WITH
  OCCASIONAL GUSTS AS HIGH AS 40 MPH.

* IMPACTS: THESE WINDS MAY DOWN TREES OR TREE LIMBS...AS WELL AS
  POWER LINES. LOOSE OUTDOOR OBJECTS SHOULD BE SECURED.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT WINDS OF 26 TO 39 MPH AND/OR GUSTS OF
40 TO 57 MPH ARE EXPECTED OR OCCURRING. WINDS THIS STRONG CAN
MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES...
SO USE CAUTION WHEN DRIVING.

&&

$$
4 follow-up statements
004 
WWUS74 KMRX 270117
NPWMRX

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE MORRISTOWN TN
917 PM EDT TUE APR 26 2011

...STRONG WINDS EXPECTED WEDNESDAY...

.A STRONG LOW PRESSURE SYSTEM WILL MOVE NORTHEAST FROM THE MID
MISSISSIPPI VALLEY LATE OVERNIGHT INTO THE GREAT LAKES REGION BY
LATE AFTERNOON ON WEDNESDAY. THE TIGHT PRESSURE GRADIENT ASSOCIATED
WITH THIS LOW PRESSURE CENTER WILL PRODUCE STRONG AND GUSTY SOUTH
WINDS ACROSS THE SOUTHERN APPALACHIANS AND THE TENNESSEE VALLEY.


NCZ060-061-TNZ012>015-018-035-041-043-045-047-072-074-081-082-087-
098-102-VAZ001-002-270930-
/O.CON.KMRX.WI.Y.0014.110427T1200Z-110428T0000Z/
CHEROKEE-CLAY-SCOTT TN-CAMPBELL-CLAIBORNE-HANCOCK-JOHNSON-MORGAN-
COCKE SMOKY MOUNTAINS-SOUTHEAST GREENE-UNICOI-SOUTHEAST CARTER-
BLOUNT SMOKY MOUNTAINS-SEVIER SMOKY MOUNTAINS-SEQUATCHIE-BLEDSOE-
SOUTHEAST MONROE-MARION-EAST POLK-LEE-WISE-
INCLUDING THE CITIES OF...MURPHY...HAYESVILLE...ONEIDA...
LA FOLLETTE...TAZEWELL...SNEEDVILLE...MOUNTAIN CITY...WARTBURG...
COSBY...CEDAR CREEK...ERWIN...ROAN MOUNTAIN...CADES COVE...
GATLINBURG...DUNLAP...PIKEVILLE...COKER CREEK...JASPER...
DUCKTOWN...JONESVILLE...WISE...NORTON
917 PM EDT TUE APR 26 2011 /817 PM CDT TUE APR 26 2011/

...WIND ADVISORY REMAINS IN EFFECT FROM 8 AM EDT /7 AM CDT/ TO
8 PM EDT /7 PM CDT/ WEDNESDAY...

A WIND ADVISORY REMAINS IN EFFECT FROM 8 AM EDT /7 AM CDT/ TO
8 PM EDT /7 PM CDT/ WEDNESDAY. 

* TIMING: STRONG SOUTH WINDS WILL DEVELOP AROUND 8 TO 9 AM 
  WEDNESDAY AND WILL CONTINUE THROUGH THE DAY. 

* WINDS: WIND SPEEDS ACROSS THE CUMBERLAND PLATEAU AND 
  APPALACHIAN MOUNTAINS WILL REACH 25 TO 35 MPH WITH GUSTS TO 45 
  MPH. LOCALLY HIGHER GUSTS ARE POSSIBLE AT THE HIGHEST 
  ELEVATIONS. 

* IMPACTS: THESE WINDS MAY DOWN TREES OR TREE LIMBS...AS WELL AS 
  POWER LINES. LOOSE OUTDOOR OBJECTS SHOULD BE SECURED. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT WINDS OF 26 TO 39 MPH AND/OR GUSTS OF
40 TO 57 MPH ARE EXPECTED OR OCCURRING. WINDS THIS STRONG CAN
MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES...
SO USE CAUTION WHEN DRIVING.

&&

$$

TNZ016-017-036>040-042-044-046-067>071-073-083>086-099>101-VAZ005-
006-008-270930-
/O.CON.KMRX.WI.Y.0014.110427T1200Z-110428T0000Z/
HAWKINS-SULLIVAN-ANDERSON-UNION-GRAINGER-HAMBLEN-NORTHWEST COCKE-
NORTHWEST GREENE-WASHINGTON TN-NORTHWEST CARTER-ROANE-LOUDON-KNOX-
JEFFERSON-NW BLOUNT-NORTH SEVIER-RHEA-MEIGS-MCMINN-
NORTHWEST MONROE-HAMILTON-BRADLEY-WEST POLK-SCOTT-RUSSELL-
WASHINGTON-
INCLUDING THE CITIES OF...ROGERSVILLE...KINGSPORT...CLINTON...
OAK RIDGE...MAYNARDVILLE...RUTLEDGE...MORRISTOWN...NEWPORT...
GREENEVILLE...JOHNSON CITY...ELIZABETHTON...LENOIR CITY...
KNOXVILLE...DANDRIDGE...MARYVILLE...SEVIERVILLE...DAYTON...
DECATUR...ATHENS...MADISONVILLE...CHATTANOOGA...CLEVELAND...
BENTON...GATE CITY...LEBANON...ABINGDON
917 PM EDT TUE APR 26 2011

...WIND ADVISORY REMAINS IN EFFECT FROM 8 AM TO 8 PM EDT
WEDNESDAY...

A WIND ADVISORY REMAINS IN EFFECT FROM 8 AM TO 8 PM EDT
WEDNESDAY. 

* TIMING: GUSTY SOUTH WINDS WILL DEVELOP BETWEEN 8 AND 9 AM 
  WEDNESDAY AND WILL CONTINUE THROUGH THE DAY. 

* WINDS: WIND SPEEDS OF 20 TO 30 MPH CAN BE EXPECTED WITH 
  OCCASIONAL GUSTS AS HIGH AS 40 MPH. 

* IMPACTS: THESE WINDS MAY DOWN TREES OR TREE LIMBS...AS WELL AS 
  POWER LINES. LOOSE OUTDOOR OBJECTS SHOULD BE SECURED. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT WINDS OF 26 TO 39 MPH AND/OR GUSTS OF
40 TO 57 MPH ARE EXPECTED OR OCCURRING. WINDS THIS STRONG CAN
MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES...
SO USE CAUTION WHEN DRIVING.

&&

$$
367 
WWUS74 KMRX 270801
NPWMRX

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE MORRISTOWN TN
401 AM EDT WED APR 27 2011

...STRONG WINDS EXPECTED TODAY...

.A STRONG LOW PRESSURE SYSTEM WILL MOVE NORTHEAST ACROSS THE REGION
PRODUCING A TIGHT PRESSURE GRADIENT OVER THE AREA. THIS WILL
PRODUCE STRONG AND GUSTY SOUTH WINDS ACROSS THE SOUTHERN
APPALACHIANS AND THE TENNESSEE VALLEY TODAY.

NCZ060-061-TNZ012>015-018-035-041-043-045-047-072-074-081-082-087-
098-102-VAZ001-002-271615-
/O.CON.KMRX.WI.Y.0014.110427T1200Z-110428T0000Z/
CHEROKEE-CLAY-SCOTT TN-CAMPBELL-CLAIBORNE-HANCOCK-JOHNSON-MORGAN-
COCKE SMOKY MOUNTAINS-SOUTHEAST GREENE-UNICOI-SOUTHEAST CARTER-
BLOUNT SMOKY MOUNTAINS-SEVIER SMOKY MOUNTAINS-SEQUATCHIE-BLEDSOE-
SOUTHEAST MONROE-MARION-EAST POLK-LEE-WISE-
INCLUDING THE CITIES OF...MURPHY...HAYESVILLE...ONEIDA...
LA FOLLETTE...TAZEWELL...SNEEDVILLE...MOUNTAIN CITY...WARTBURG...
COSBY...CEDAR CREEK...ERWIN...ROAN MOUNTAIN...CADES COVE...
GATLINBURG...DUNLAP...PIKEVILLE...COKER CREEK...JASPER...
DUCKTOWN...JONESVILLE...WISE...NORTON
401 AM EDT WED APR 27 2011 /301 AM CDT WED APR 27 2011/

...WIND ADVISORY REMAINS IN EFFECT FROM 8 AM EDT /7 AM CDT/ THIS
MORNING TO 8 PM EDT /7 PM CDT/ THIS EVENING...

A WIND ADVISORY REMAINS IN EFFECT FROM 8 AM EDT /7 AM CDT/ THIS
MORNING TO 8 PM EDT /7 PM CDT/ THIS EVENING. 

* TIMING: STRONG SOUTH WINDS WILL DEVELOP AROUND 8 TO 9 AM 
  WEDNESDAY AND WILL CONTINUE THROUGH THE DAY. 

* WINDS: WIND SPEEDS ACROSS THE CUMBERLAND PLATEAU AND 
  APPALACHIAN MOUNTAINS WILL REACH 25 TO 35 MPH WITH GUSTS TO 45 
  MPH. LOCALLY HIGHER GUSTS ARE POSSIBLE AT THE HIGHEST 
  ELEVATIONS. 

* IMPACTS: THESE WINDS MAY DOWN TREES OR TREE LIMBS...AS WELL AS 
  POWER LINES. LOOSE OUTDOOR OBJECTS SHOULD BE SECURED. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT WINDS OF 26 TO 39 MPH AND/OR GUSTS OF
40 TO 57 MPH ARE EXPECTED OR OCCURRING. WINDS THIS STRONG CAN
MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES...
SO USE CAUTION WHEN DRIVING.

&&

$$

TNZ016-017-036>040-042-044-046-067>071-073-083>086-099>101-VAZ005-
006-008-271615-
/O.CON.KMRX.WI.Y.0014.110427T1200Z-110428T0000Z/
HAWKINS-SULLIVAN-ANDERSON-UNION-GRAINGER-HAMBLEN-NORTHWEST COCKE-
NORTHWEST GREENE-WASHINGTON TN-NORTHWEST CARTER-ROANE-LOUDON-KNOX-
JEFFERSON-NW BLOUNT-NORTH SEVIER-RHEA-MEIGS-MCMINN-
NORTHWEST MONROE-HAMILTON-BRADLEY-WEST POLK-SCOTT-RUSSELL-
WASHINGTON-
INCLUDING THE CITIES OF...ROGERSVILLE...KINGSPORT...CLINTON...
OAK RIDGE...MAYNARDVILLE...RUTLEDGE...MORRISTOWN...NEWPORT...
GREENEVILLE...JOHNSON CITY...ELIZABETHTON...LENOIR CITY...
KNOXVILLE...DANDRIDGE...MARYVILLE...SEVIERVILLE...DAYTON...
DECATUR...ATHENS...MADISONVILLE...CHATTANOOGA...CLEVELAND...
BENTON...GATE CITY...LEBANON...ABINGDON
401 AM EDT WED APR 27 2011

...WIND ADVISORY REMAINS IN EFFECT FROM 8 AM THIS MORNING TO 8 PM
EDT THIS EVENING...

A WIND ADVISORY REMAINS IN EFFECT FROM 8 AM THIS MORNING TO 8 PM
EDT THIS EVENING. 

* TIMING: GUSTY SOUTH WINDS WILL DEVELOP BETWEEN 8 AND 9 AM 
  WEDNESDAY AND WILL CONTINUE THROUGH THE DAY. 

* WINDS: WIND SPEEDS OF 20 TO 30 MPH CAN BE EXPECTED WITH 
  OCCASIONAL GUSTS AS HIGH AS 40 MPH. 

* IMPACTS: THESE WINDS MAY DOWN TREES OR TREE LIMBS...AS WELL AS 
  POWER LINES. LOOSE OUTDOOR OBJECTS SHOULD BE SECURED. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT WINDS OF 26 TO 39 MPH AND/OR GUSTS OF
40 TO 57 MPH ARE EXPECTED OR OCCURRING. WINDS THIS STRONG CAN
MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES...
SO USE CAUTION WHEN DRIVING.

&&

$$

GH
152 
WWUS74 KMRX 271618 AAA
NPWMRX

URGENT - WEATHER MESSAGE...UPDATED
NATIONAL WEATHER SERVICE MORRISTOWN TN
1218 PM EDT WED APR 27 2011

...STRONG WINDS EXPECTED TODAY...

.A STRONG LOW PRESSURE SYSTEM WILL MOVE NORTHEAST ACROSS THE
REGION PRODUCING A TIGHT PRESSURE GRADIENT OVER THE AREA. THIS
WILL PRODUCE STRONG AND GUSTY SOUTH WINDS ACROSS THE SOUTHERN
APPALACHIANS AND THE TENNESSEE VALLEY TODAY.

NCZ060-061-TNZ012>015-018-035-041-043-045-047-072-074-081-082-087-
098-102-VAZ001-002-280000-
/O.CON.KMRX.WI.Y.0014.000000T0000Z-110428T0000Z/
CHEROKEE-CLAY-SCOTT TN-CAMPBELL-CLAIBORNE-HANCOCK-JOHNSON-MORGAN-
COCKE SMOKY MOUNTAINS-SOUTHEAST GREENE-UNICOI-SOUTHEAST CARTER-
BLOUNT SMOKY MOUNTAINS-SEVIER SMOKY MOUNTAINS-SEQUATCHIE-BLEDSOE-
SOUTHEAST MONROE-MARION-EAST POLK-LEE-WISE-
INCLUDING THE CITIES OF...MURPHY...HAYESVILLE...ONEIDA...
LA FOLLETTE...TAZEWELL...SNEEDVILLE...MOUNTAIN CITY...WARTBURG...
COSBY...CEDAR CREEK...ERWIN...ROAN MOUNTAIN...CADES COVE...
GATLINBURG...DUNLAP...PIKEVILLE...COKER CREEK...JASPER...
DUCKTOWN...JONESVILLE...WISE...NORTON
1218 PM EDT WED APR 27 2011 /1118 AM CDT WED APR 27 2011/

...WIND ADVISORY REMAINS IN EFFECT UNTIL 8 PM EDT /7 PM CDT/ THIS
EVENING...

A WIND ADVISORY REMAINS IN EFFECT UNTIL 8 PM EDT /7 PM CDT/ THIS
EVENING. 

* TIMING: STRONG SOUTH WINDS WILL CONTINUE THROUGH THEDAY AND INTO
  THE EVENING.

* WINDS: WIND SPEEDS ACROSS THE CUMBERLAND PLATEAU AND 
  APPALACHIAN MOUNTAINS WILL REACH 25 TO 35 MPH WITH GUSTS TO 45 
  MPH. LOCALLY HIGHER GUSTS ARE POSSIBLE AT THE HIGHEST 
  ELEVATIONS. 

* IMPACTS: THESE WINDS MAY DOWN TREES OR TREE LIMBS...AS WELL AS 
  POWER LINES. LOOSE OUTDOOR OBJECTS SHOULD BE SECURED. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT WINDS OF 26 TO 39 MPH AND/OR GUSTS OF
40 TO 57 MPH ARE EXPECTED OR OCCURRING. WINDS THIS STRONG CAN
MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES...
SO USE CAUTION WHEN DRIVING.

&&

$$

TNZ016-017-036>040-042-044-046-067>071-073-083>086-099>101-VAZ005-
006-008-280000-
/O.CON.KMRX.WI.Y.0014.000000T0000Z-110428T0000Z/
HAWKINS-SULLIVAN-ANDERSON-UNION-GRAINGER-HAMBLEN-NORTHWEST COCKE-
NORTHWEST GREENE-WASHINGTON TN-NORTHWEST CARTER-ROANE-LOUDON-KNOX-
JEFFERSON-NW BLOUNT-NORTH SEVIER-RHEA-MEIGS-MCMINN-
NORTHWEST MONROE-HAMILTON-BRADLEY-WEST POLK-SCOTT-RUSSELL-
WASHINGTON-
INCLUDING THE CITIES OF...ROGERSVILLE...KINGSPORT...CLINTON...
OAK RIDGE...MAYNARDVILLE...RUTLEDGE...MORRISTOWN...NEWPORT...
GREENEVILLE...JOHNSON CITY...ELIZABETHTON...LENOIR CITY...
KNOXVILLE...DANDRIDGE...MARYVILLE...SEVIERVILLE...DAYTON...
DECATUR...ATHENS...MADISONVILLE...CHATTANOOGA...CLEVELAND...
BENTON...GATE CITY...LEBANON...ABINGDON
1218 PM EDT WED APR 27 2011

...WIND ADVISORY REMAINS IN EFFECT UNTIL 8 PM EDT THIS EVENING...

A WIND ADVISORY REMAINS IN EFFECT UNTIL 8 PM EDT THIS EVENING. 

* TIMING: GUSTY SOUTH WINDS WILL CONTINUE THROUGH THE DAY AND INTO
  THE EVENING.

* WINDS: WIND SPEEDS OF 20 TO 30 MPH CAN BE EXPECTED WITH 
  OCCASIONAL GUSTS AS HIGH AS 40 MPH. 

* IMPACTS: THESE WINDS MAY DOWN TREES OR TREE LIMBS...AS WELL AS 
  POWER LINES. LOOSE OUTDOOR OBJECTS SHOULD BE SECURED. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT WINDS OF 26 TO 39 MPH AND/OR GUSTS OF
40 TO 57 MPH ARE EXPECTED OR OCCURRING. WINDS THIS STRONG CAN
MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES...
SO USE CAUTION WHEN DRIVING.

&&

$$

DGS
699 
WWUS74 KMRX 271907
NPWMRX

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE MORRISTOWN TN
307 PM EDT WED APR 27 2011

...STRONG WINDS EXPECTED TODAY...

.A STRONG LOW PRESSURE SYSTEM WILL MOVE NORTHEAST ACROSS THE
REGION PRODUCING A TIGHT PRESSURE GRADIENT OVER THE AREA. THIS
WILL PRODUCE STRONG AND GUSTY SOUTH WINDS ACROSS THE SOUTHERN
APPALACHIANS AND THE TENNESSEE VALLEY THIS EVENING. WINDS WILL TURN
TO THE WEST AND DIMINISH ONCE A COLD FRONT MOVES THROUGH AFTER
MIDNIGHT.

TNZ018-041-043-045-047-072-074-087-280600-
/O.UPG.KMRX.WI.Y.0014.000000T0000Z-110428T0000Z/
/O.NEW.KMRX.HW.W.0006.110427T1907Z-110428T0600Z/
JOHNSON-COCKE SMOKY MOUNTAINS-SOUTHEAST GREENE-UNICOI-
SOUTHEAST CARTER-BLOUNT SMOKY MOUNTAINS-SEVIER SMOKY MOUNTAINS-
SOUTHEAST MONROE-
INCLUDING THE CITIES OF...MOUNTAIN CITY...CEDAR CREEK...ERWIN...
ROAN MOUNTAIN...CADES COVE...GATLINBURG...COKER CREEK
307 PM EDT WED APR 27 2011

...HIGH WIND WARNING IN EFFECT UNTIL 2 AM EDT THURSDAY...

THE NATIONAL WEATHER SERVICE IN MORRISTOWN HAS ISSUED A HIGH WIND
WARNING...WHICH IS IN EFFECT UNTIL 2 AM EDT THURSDAY. THE WIND
ADVISORY IS NO LONGER IN EFFECT. 

* TIMING: VERY STRONG SOUTH WINDS WILL CONTINUE THROUGH THE
  EVENING. WINDS WILL TURN TO THE WEST AND DIMINISH AFTER MIDNIGHT.

* WINDS: WIND SPEEDS ACROSS THE APPALACHIAN MOUNTAINS WILL REACH 30
  TO 45 MPH WITH GUSTS TO AROUND 60 MPH. THE HIGHEST ELEVATIONS
  COULD SEE GUSTS AROUND 70 MPH.

* IMPACTS: THESE WINDS MAY DOWN TREES OR TREE LIMBS...AS WELL AS
  POWER LINES. LOOSE OUTDOOR OBJECTS SHOULD BE SECURED.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED
OR OCCURRING. WINDS OF THESE MAGNITUDES CAN CAUSE PROPERTY DAMAGE
AND POWER OUTAGES. MOTORISTS SHOULD USE CAUTION...ESPECIALLY THOSE
IN HIGH PROFILE VEHICLES.

&&

$$

NCZ060-061-TNZ012>017-035>040-042-044-046-067>071-073-081>086-
098>102-VAZ001-002-005-006-008-280600-
/O.EXT.KMRX.WI.Y.0014.000000T0000Z-110428T0600Z/
CHEROKEE-CLAY-SCOTT TN-CAMPBELL-CLAIBORNE-HANCOCK-HAWKINS-
SULLIVAN-MORGAN-ANDERSON-UNION-GRAINGER-HAMBLEN-NORTHWEST COCKE-
NORTHWEST GREENE-WASHINGTON TN-NORTHWEST CARTER-ROANE-LOUDON-KNOX-
JEFFERSON-NW BLOUNT-NORTH SEVIER-SEQUATCHIE-BLEDSOE-RHEA-MEIGS-
MCMINN-NORTHWEST MONROE-MARION-HAMILTON-BRADLEY-WEST POLK-
EAST POLK-LEE-WISE-SCOTT-RUSSELL-WASHINGTON-
INCLUDING THE CITIES OF...MURPHY...HAYESVILLE...ONEIDA...
LA FOLLETTE...TAZEWELL...SNEEDVILLE...ROGERSVILLE...KINGSPORT...
WARTBURG...CLINTON...OAK RIDGE...MAYNARDVILLE...RUTLEDGE...
MORRISTOWN...NEWPORT...GREENEVILLE...JOHNSON CITY...
ELIZABETHTON...LENOIR CITY...KNOXVILLE...DANDRIDGE...MARYVILLE...
SEVIERVILLE...DUNLAP...PIKEVILLE...DAYTON...DECATUR...ATHENS...
MADISONVILLE...JASPER...CHATTANOOGA...CLEVELAND...BENTON...
DUCKTOWN...JONESVILLE...WISE...NORTON...GATE CITY...LEBANON...
ABINGDON
307 PM EDT WED APR 27 2011 /207 PM CDT WED APR 27 2011/

...WIND ADVISORY NOW IN EFFECT UNTIL 2 AM EDT /1 AM CDT/
THURSDAY...

THE WIND ADVISORY IS NOW IN EFFECT UNTIL 2 AM EDT /1 AM CDT/
THURSDAY. 

* TIMING: STRONG SOUTH WINDS WILL CONTINUE THROUGH THE EVENING.
  WINDS WILL TURN TO THE WEST AND DIMINISH AFTER MIDNIGHT.

* WINDS: WIND SPEEDS WILL REACH 20 TO 30 MPH WITH GUSTS TO 40 MPH.
  LOCALLY HIGHER GUSTS ARE POSSIBLE AT THE HIGHEST ELEVATIONS.

* IMPACTS: THESE WINDS MAY DOWN TREES OR TREE LIMBS...AS WELL AS 
  POWER LINES. LOOSE OUTDOOR OBJECTS SHOULD BE SECURED. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH
PROFILE VEHICLES... SO USE CAUTION WHEN DRIVING.

&&

$$

DGS

What forecasters said that day

The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Morristown, TN wrote its last area forecast discussion before this wind advisory went out at Apr 26, 1:36 PM EDT, 1 hour 54 minutes earlier.

Area forecast discussion, Apr 26, 1:36 PM EDT, 1 hour 54 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MORRISTOWN TN
136 PM EDT TUE APR 26 2011

.AVIATION...KEPT THE FORECAST VFR AT THIS POINT IN TIME AS IT HAS
BEEN DIFFICULT FOR CONVECTION TO DEVELOP. JUST BY LOOKING AT
SATELLITE IMAGERY...PERHAPS SOME ISOLATED CONVECTION MAY FORM
ACROSS NORTHEAST TENNESSEE AND A FEW SHOWERS OR A THUNDERSTORM MAY
ADVECT INTO SOUTHEAST TENNESSEE LATER THIS AFTERNOON. BAND OF
SHOWERS MAY SLOWLY WORK ITS WAY ONTO THE NORTHERN CUMBERLAND
PLATEAU AS WELL. KEPT A GROUP IN FOR POSSIBLE REMNANTS OF MAJOR
CONVECTION ACROSS THE LOWER MISSISSIPPI VALLEY LATE TODAY THAT MAY
MOVE ACROSS THE TERMINALS LATE TONIGHT. THE MAIN EVENT WILL OCCUR
AFTER PRODUCT VALID TIME FOR THE TAFS ON WEDNESDAY.

&&

.MRX WATCHES/WARNINGS/ADVISORIES...
NC...NONE.
TN...NONE.
VA...NONE.

&&
Hazardous weather outlook, Apr 26, 4:00 AM EDT, 11 hours 30 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE MORRISTOWN TN
400 AM EDT TUE APR 26 2011

NCZ060-061-TNZ012>018-035>047-067>074-081>087-098>102-VAZ001-002-
005-006-008-271000-
CHEROKEE-CLAY-SCOTT TN-CAMPBELL-CLAIBORNE-HANCOCK-HAWKINS-
SULLIVAN-JOHNSON-MORGAN-ANDERSON-UNION-GRAINGER-HAMBLEN-
NORTHWEST COCKE-COCKE SMOKY MOUNTAINS-NORTHWEST GREENE-
SOUTHEAST GREENE-WASHINGTON TN-UNICOI-NORTHWEST CARTER-
SOUTHEAST CARTER-ROANE-LOUDON-KNOX-JEFFERSON-NW BLOUNT-
BLOUNT SMOKY MOUNTAINS-NORTH SEVIER-SEVIER SMOKY MOUNTAINS-
SEQUATCHIE-BLEDSOE-RHEA-MEIGS-MCMINN-NORTHWEST MONROE-
SOUTHEAST MONROE-MARION-HAMILTON-BRADLEY-WEST POLK-EAST POLK-LEE-
WISE-SCOTT-RUSSELL-WASHINGTON-
400 AM EDT (300 AM CDT) TUE APR 26 2011

THIS HAZARDOUS WEATHER OUTLOOK IS FOR EAST TENNESSEE...SOUTHWEST
VIRGINIA AND EXTREME SOUTHWEST NORTH CAROLINA.

.DAY ONE...TODAY AND TONIGHT

SCATTERED SHOWERS AND THUNDERSTORMS ARE EXPECTED TO DEVELOP OVER THE
SOUTHERN APPALACHIAN REGION TODAY AND TONIGHT...WITH SOME STORMS
BECOMING SEVERE PRODUCING DAMAGING WINDS...LARGE HAIL AND LOCALLY
HEAVY RAINFALL. IN ADDITION...AN ISOLATED TORNADO OR TWO WILL BE
POSSIBLE.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY

A STRONG COLD FRONT WITH A STRONG WIND FIELD WILL MOVE ACROSS THE
TENNESSEE RIVER VALLEY ON WEDNESDAY...BRINGING THE POTENTIAL FOR A
SIGNIFICANT OUTBREAK OF SEVERE THUNDERSTORMS BY WEDNESDAY AFTERNOON
AND EVENING. THERE WILL BE THE POTENTIAL FOR WIDESPREAD DAMAGING
WINDS...VERY LARGE HAIL...HEAVY RAINFALL...AND TORNADOES. IN
ADDITION...THERE WILL BE THE POTENTIAL FOR STRONG AND LONG-TRACK
TORNADOES.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MAY BE NEEDED TODAY AND TONIGHT...AND WILL LIKELY
BE NEEDED ON WEDNESDAY AFTERNOON AND EVENING.

DMG

Nearby

Wind Advisories in Tennessee, 2011Wind Advisories in Virginia, 2011Wind Advisories in North Carolina, 2011Every wind advisory in 2011

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.